MAUDE Adverse Event Report: K2M, INC. PLATE, 2 LEVEL; SIZE 38 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 2 LEVEL; SIZE 38 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-42F38V
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the locking mechanism of an ozark level 2 plate wouldn't turn intra-operatively, during final tightening.The procedure was completed successfully by replacing the plate.No adverse consequences nor medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection was performed, and deformation was observed on the inside of the securing mechanism/screw driver interface.This deformation confirms report that the driver was rotating in the securing mechanism and indicates that the securing mechanism would not rotate.Additionally, wear is observed on the top and bottom of the screw holes.Wear on top is on the opposite side as the wear on the underside.The wear observed on the screw holes is most likely from the screw wearing on the plate during screw insertion.Wear location and degree indicates screw(s) were over angulated with respect to the plate.Functional inspection was performed without any screws inserted.All 3 securing mechanisms were able to be closed and opened without difficulty, indicating that the securing mechanism jamming was due to an additional factor other than the plate.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Upon correspondence with the field representative, it was communicated that the size 10 tapered screwdriver was rotating in the securing mechanism, and excessive forces were applied to attempt to lock the securing mechanism.It was also communicated that the patient had hard bone.The device surgical technique guide states that over angulation of screws may result in inability to lock cover.The most likely root cause of the reported event was determined to be due to the over angulation of the screws.Functional inspection confirmed securing mechanism functions as intended without screws.Wear observed during visual inspection indicates screws were over angulated during insertion.Hard bone may have increased difficulty of screw insertion, which may have contributed to the event as well.
 
Event or Problem Description
It was reported that the locking mechanism of an ozark level 2 plate would not turn intra-operatively, during final tightening.The procedure was completed successfully by replacing the plate.No adverse consequences nor medical intervention were reported.

Brand Name
PLATE, 2 LEVEL; SIZE 38 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12268313
Report Number3004774118-2021-00239
Device Sequence Number11480894
Product Code KWQ
UDI-Device Identifier10888857401570
UDI-Public10888857401570
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-42F38V
Device Catalogue NumberAA01-42F38V
Device Lot NumberJMAB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown